Lose Weight Despite a Medical Condition

What to do about health problems that may be sabotaging your diet (11 Photos)

Jill Provost on Dec 10, 2010 at 9:29AM

chime in now
  • 2 of 11

Lose Weight Despite a Medical Condition

Getty Images

Next Up: Fat-Free, Gluten-Free and Other Labels That Hinder Weight Loss
starts in 3 seconds
    Loading slides...

Allergic to Weight Loss?

As if hay fever weren’t enough of a hassle, the medications you use to control it could be messing with your diet. A recent study suggests that people who use prescription antihistamines olanzapine or risperidone are more likely than non-users to be overweight. That’s because antihistamines can stimulate your appetite and lead to overeating. No wonder you can’t keep your hand out of your coworker’s candy dish. Oral steroids, like prednisone, have also been known to cause water retention and weight gain. If you’ve been plagued with unexplained weight gain since starting your new medication, talk to your doctor about switching. Diet-friendlier bets include allergy shots and steroid-containing nasal sprays.

Connect with Us
Follow Our Pins

Yummy recipes, DIY projects, home decor, fashion and more curated by iVillage staffers.

Follow Our Tweets

The very dirty truth about fashion internships... DUN DUN @srslytheshow http://t.co/wfewf

On Instagram

Behind-the-scenes pics from iVillage.

Best of the Web